Alert archive / New Hampshire / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 7, 2008, 6:11 PM EDT for Belknap County, Grafton County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2008, 6:11 PM EDT (22:11 UTC)
- Expired
- Aug 7, 2008, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belknap County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 111 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:29 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 3:29 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 329 PM EDT THU AUG 7 2008 .SYNOPSIS... LOW PRESSURE OVER SOUTHERN QUEBEC AND NORTHERN NEW YORK THIS AFTERNOON WILL REMAIN NEARLY STATIONARY TONIGHT. THE LOW WILL MOVE EAST ACROSS NORTHERN NEW ENGLAND FRIDAY...THEN LIFT NORTHEAST INTO CANADA SATURDAY AND SUNDAY WHILE ANOTHER LOW DEVELOPS OVER SOUTHERN QUEBEC. THE SECOND LOW PRESSURE AREA WILL MOVE EAST ACROSS NORTHERN NEW ENGLAND MONDAY AND TUESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE MAIN FORECAST PROBLEM TONIGHT ONCE AGAIN IS THE POTENTIAL FOR HEAVY RAIN AND FLOODING ACROSS NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE. SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE INFORMATION ON THE FLOOD POTENTIAL. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER NEW HAMPSHIRE AND THE WESTERN MAINE MOUNTAINS THIS EVENING COULD PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. SHOWERS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT. MOS TEMPERATURE GUIDANCE ONCE AGAIN LOOKED A FEW DEGREES TOO COOL SO RAISED GUIDANCE TEMPERATURES A COUPLE OF DEGREES FOR THE OVERNIGHT LOW TEMPERATURES TONIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... THE FLOOD POTENTIAL CONTINUES FOR NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE FRIDAY AS ONE TO TWO INCHES OF RAINFALL ARE EXPECTED ACROSS THE AREA. COOL DAMP WEATHER CONTINUES FOR ANOTHER DAY. USED A BLEND OF THE MAV/MET MOS GUIDANCE FOR THE HIGH TEMPERATURE FORECAST. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE ACTIVE WX PATTERN CONTINUES FOR THE NE THRU THE LONG TERM. AN UPR LVL CUTOFF LOW MOVES SLOWLY THRU THE NE FRIDAY NGT THRU MONDAY PROVIDING UNSTABLE AND UNSETTLED WX. AN UPR LVL RIDGE BUILDS IN BRIEFLY BEHIND THE DEPARTING CUTOFF LOW MONDAY NGT AND TUESDAY ONLY TO BE REPLACED BY ANOTHER UPR LVL CUTOFF LOW. THIS SYSTEM WILL BRING MORE UNSETTLED WX WEDNESDAY INTO THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... IN THE NEAR TERM...CONDITIONS ARE VARIABLE THIS AFTERNOON...WITH MOST WESTERN MAINE LOCATIONS IN IFR CEILINGS WHILE CENTRAL/SOUTHEAST NEW HAMPSHIRE HAD VFR TO MVFR CONDITIONS. SCATTERED THUNDERSTORMS COULD AFFECT THE LEBANON...CONCORD AND POSSIBLY THE PORTSMOUTH TERMINALS THIS AFTERNOON AND EVENING. AFTER THAT...IFR CEILINGS AND VISIBILITIES ARE EXPECTED TO DEVELOP OVERNIGHT AS SHOWERS BECOME MORE WIDESPREAD. IN THE LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...AN UPR LVL CUTOFF LOW MOVES SLOWLY THRU THE NE FRIDAY NGT THRU MONDAY PROVIDING UNSTABLE AND UNSETTLED WX WITH A CHC OF SHRA AND TSRA WITH PSBL MVFR OR IFR CONDITIONS. && .MARINE... IN THE NEAR TERM...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH FRIDAY. IN THE LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...A WEAK PRES PATTERN WILL CONT AS AN UPR LVL CUTOFF LOW MOVES SLOWLY E ACROSS THE REGION FOLLOWED BY AN UPR LVL RIDGE (AND SFC RIDGE OF HIGH PRES) MONDAY NGT AND TUESDAY. THIS WILL KEEP WINDS AND SEAS BLO SCA LVLS THRU THE LONG TERM. && .HYDROLOGY... HAVE EXTENDED THE FLOOD WATCH FOR NORTHERN NEW HAMPSHIRE AND OXFORD COUNTY MAINE THROUGH FRIDAY. SCATTERED THUNDERSTORMS WITH HEAVY RAIN COULD CAUSE LOCALIZED FLOODING THIS EVENING...THEN STEADIER AND MORE WIDESPREAD SHOWERS ARE EXPECTED TO DEVELOP LATER TONIGHT AND CONTINUE FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH FRIDAY AND THIS COULD RESULT IN ADDITIONAL FLOODING. && .CLIMATOLOGY... THE MONTHLY SUMMARIES FOR JULY WERE UPDATED THIS MORNING TO INCLUDE THE NARRATIVE DISCUSSIONS FOR PORTLAND AND CONCORD. ALL THREE SUMMARIES ARE ALSO AVAILABLE ON OUR WEB SITE. THE THREE CLIMATE SUMMARIES INCLUDE PORTLAND MAINE /AWIPS IDENTIFIER PWMCLMPWM/... CONCORD NEW HAMPSHIRE /AWIPS IDENTIFIER PWMCLMCON/ AND GRAY MAINE /AWIPS IDENTIFIER PWMCLMGYX/. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MEZ007-012. NH...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NHZ001>005. MARINE...NONE. &&
Hazardous weather outlook, Aug 7, 3:43 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 343 PM EDT THU AUG 7 2008 MEZ007-012-NHZ001>005-081945- NORTHERN OXFORD-SOUTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- 343 PM EDT THU AUG 7 2008 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HIGH WATER OR FLOODING TO THE NATIONAL WEATHER SERVICE AS SOON AS IT IS SAFE TO DO SO. MEZ008-009-013-014-018>028-NHZ006>010-013-014-081945- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-SOUTHERN CARROLL-SULLIVAN-MERRIMACK- BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 343 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-081945- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 343 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 5:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 505 PM EDT THU AUG 7 2008 NHZ006-009-072200- BELKNAP-SOUTHERN CARROLL- 505 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY THROUGH 600 PM EDT... AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF MEREDITH...MOVING EAST AT 31 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MEREDITH...CENTER HARBOR...MELVIN VILLAGE...MIRROR LAKE... TUFTONBORO...BRIDGEWATER AND WOLFEBORO THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. MARINE
Local storm report, Aug 7, 5:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
526 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL WARREN 43.92N 71.89W
08/07/2008 E0.50 INCH GRAFTON NH PUBLIC
PEA TO MARBLE SIZE HAIL AT SCENIC VIEW CAMPGROUND.
&&
SJCSpecial weather statement, Aug 7, 5:45 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 545 PM EDT THU AUG 7 2008 NHZ010-013-014-072245- COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-STRAFFORD- 545 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY AND ROCKINGHAM COUNTY THROUGH 645 PM EDT... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF SANDOWN...OR ABOUT 5 MILES NORTHEAST OF DERRY...MOVING EAST AT 27 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HAMPSTEAD...CHESTER...SANDOWN...EAST HAMPSTEAD...RAYMOND... DANVILLE...FREMONT...KINGSTON STATE PARK...KINGSTON AND BRENTWOOD THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. MARINE
Special weather statement, Aug 7, 5:48 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 548 PM EDT THU AUG 7 2008 NHZ003>006-009-072245- BELKNAP-NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN GRAFTON- 548 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...GRAFTON COUNTY AND CARROLL COUNTY THROUGH 645 PM EDT... AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WATERVILLE VALLEY TO 3 MILES EAST OF RUMNEY TO 2 MILES NORTH OF CANAAN...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF LINCOLN TO 4 MILES NORTHWEST OF PLYMOUTH TO 12 MILES EAST OF LEBANON...MOVING EAST AT 12 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND THORNTON...RUMNEY... DORCHESTER...CANAAN...WATERVILLE VALLEY...ORANGE...CARDIGAN MOUNTAIN STATE PARK...GROTON...PLYMOUTH AND HEBRON THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. MARINE
Local storm report, Aug 7, 6:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
600 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG WARREN 43.92N 71.89W
08/07/2008 GRAFTON NH PUBLIC
8 TREES DOWN AT SCENIC VIEW CAMPGROUND.
0510 PM HAIL NEW HAMPTON 43.61N 71.65W
08/07/2008 E0.88 INCH BELKNAP NH PUBLIC
&&
SJCSpecial weather statement, Aug 7, 6:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 611 PM EDT THU AUG 7 2008 NHZ001-072315- NORTHERN COOS- 611 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 715 PM EDT... AT 611 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES WEST OF PITTSBURG... OR ABOUT 6 MILES NORTHEAST OF CANAAN...MOVING EAST AT 12 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STEWARTSTOWN...PITTSBURG...CLARKSVILLE AND LAKE FRANCIS STATE PARK THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. MARINE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:45 AM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Aug 6, 9:48 PM EDT | Areal Flood Advisory | GYX | Coos | 4 hr |
| Aug 7, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 64 min |
| Aug 7, 4:49 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 56 min |
| Aug 7, 5:06 PM EDT | Areal Flood Warning | GYX | Grafton | 3 hr |
| Aug 7, 5:48 PM EDT | Areal Flood Warning | GYX | Belknap, Carroll | 3 hr |
| Aug 7, 6:18 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 57 min |
| Aug 7, 7:26 PM EDT | Flash Flood Warning | GYX | Belknap, Merrimack | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.